MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 1CX*FX25E
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided, a2: age & date of birth: requested, not provided, a3: patient sex: requested, not provided, a4: weight: requested, not provided, a5: ethnicity: requested, not provided, a6: race: requested, not provided, d6a: implanted date: device was not implanted, d6b: explanted date: device was not explanted, e2: health professional: unknown, e3: occupation: ccp.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot number was found.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported irregular oxygenation during cardiopulmonary bypass using the fx oxygenator involved.Oxygenation was low from the start.Towards the end of the run clots on the oxygenator were noticed.Act's were greater than a 1000 the entire run.Platelet count on bypass was 84, the start was 200.When bypass was started, the po2 was about 120 at a fi02 of 80.Cooling was done right away as it was a circ arrest case.The fi02 went to 100 and it was observed to go up to 400.Cross clamping was done and brought the fi02 down and the po2 dropped very quickly.The surgery was completed successfully.There was no blood loss as a result of the issue.The event did not result in delay in beginning or continuing the procedure.The event did not cause or contribute to an injury.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Visual inspection of the actual sample upon receipt found no anomaly such as a breakage was found.After rinsing and drying the actual sample, the amount of oxygen transfer and carbon dioxide gas removal were measured according to the product inspection procedure.It was confirmed to meet the factory's specifications.No anomaly was found.[bovine blood conditions] hb: 12g/dl, temp.: 37°c., ph: 7.4, svo2: 65%, pvco2: 45mmhg [circulation conditions] blood flow rate: 6l/min and 4l/min, v/q:1, fio2: 100% [o2 transfer volume] @6l/min: 394ml/min., @4l/min: 285ml/min [co2 removal volume] @6l/min: 283ml/min., @4l/min: 230ml/min the manufacturing record and the incoming inspection record of the actual sample found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, the gas transfer performance of actual sample after rinsing met the factory's specifications, and no anomaly was found in the manufacturing records.As a possible cause of occurrence, following factors were inferred from obtained information.However, since no anomaly was found in the actual sample after rinsing, the cause of this case could not be clarified.From information that "i brought the fio2 to 100 and saw po2 go up to 400" and "brought the fio2 down and the po2 dropped", it was inferred that the oxygen supply amount was insufficient in fio2 during circulation.From information that "i saw clots on the oxygenator" and "platelet count on bypass was 84.Starting was 200", it was inferred that the contact between blood and gas may have been hindered.The instructions for use (ifu) (capiox fx25) of ashitaka factory has the following warnings regarding gas transfer failure: "start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements." "measure blood gases and make necessary adjustments as follows.A) control pao2 by changing concentration of oxygen in ventilating gas using gas blender.- to decrease pao2, decrease fio2.- to increase pao2, increase fio2.B) control paco2 by changing the total gas flow.- to decrease paco2, increase total gas flow.- to increase paco2, decrease total gas flow.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to d4: udi.The udi was updated to match the correct format.Due to internal review, a correction was made to section d3.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18121159
Report Number9681834-2023-00224
Device Sequence Number18027525
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public(01)04987350701060(17)250930(10)221006
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Model Number1CX*FX25E
Device Catalogue NumberN/A
Device Lot Number221006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/08/2023
08/08/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date11/30/2023
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown